Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

How can a painful red sting on the left nipple be treated?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2899 Questions
Question
Hi
I think ive been stung by a stinger in the ocean. Its on my nipple. It really hurts and i have put vinigar on it and am icing it. Is there anything else i should be doing ? I am in quite a lot of pain. Left nipple. Burning badly but no tenticle marks as of yet just a red lumpy nipple. Thanks
Tue, 29 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 20 minutes later
Brief Answer:
Topical steroid, antihistaminic and oral steroids if required

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
If I was your treating doctor I would recommend you to apply topical steroid like cortisone cream on the affected area twice daily and take antihistaminic like tablet cetrizine 10 mg once daily.
For pain take anti inflammatory medicines like ibuprofen.
In case the pain and the swelling worsens you need to take a short course of oral steroids like tablet prednisone 20 mg once daily for 4-5 days.
Oral steroids are prescription drugs and you need to see the doctor in person to get them.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Follow-up: How can a painful red sting on the left nipple be treated? 12 minutes later
Thank you. I cant really see any stinger marks but the whole nipple is bright red and burning. I have prednisone but wasnt too good on them , made me very sick. Would you suggest something else ? Ive put stop itch on and icing it continuously, how long does this pain nornslly last ?
 
 
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Tab chlopheniramine maleate, ibuprofen

Detailed Answer:
Then you can take tablet chlorpheniramine maleate 4 mg twice daily.
For pain take tablet ibuprofen.
The pain should go off in 2-3 hours after taking medicine.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor